ID 113430
Title Alternative
Melnikov Integral Formula for Beam Sea Roll Motion Utilizing a Non-Hamiltonian Exact Heteroclinic Orbit (Part II)
Author
Maki, Atsuo Kobe University|Ministry of Defence
Umeda, Naoya Osaka University
Keywords
Melnikov’s method
Beam seas
Roll motion
Non-Hamiltonian exact heteroclinic orbit
Content Type
Journal Article
Description
In the research filed of nonlinear dynamical system theory it is well known that a homoclinic/heteroclinic point leads to unpredictable motions, such as chaos. Melnikov’s method enables us to judge whether the system has a homoclinic/heteroclinic orbit. Therefore, in order to assess a vessels safety against capsizing, Melnikov’s method has been applied for the investigations of chaos that appears in beam sea rolling. This is because chaos is closely related to capsizing incidents. In a previous paper 1), the formula to predict the capsizing boundary by applying Melnikov’s method to analytically obtain the non-Hamiltonian heteroclinic orbit, was proposed. However, in that paper, limited numerical investigation had been carried out. Therefore further comparative research between the analytical and numerical results is conducted, with the result being that the formula is validated.
Journal Title
Journal of Marine Science and Technology
ISSN
09484280
14378213
NCID
AA11098465
Publisher
The Japan Society of Naval Architects and Ocean Engineers|Springer Japan
Volume
19
Issue
3
Start Page
257
End Page
264
Published Date
2014-03-06
Remark
The final publication is available at www.springerlink.com
EDB ID
DOI (Published Version)
URL ( Publisher's Version )
FullText File
language
eng
TextVersion
Author
departments
Center for Administration of Information Technology